# SDR 2016F00147

- Difficulty date: July 7, 2016
- Submitted: July 7, 2016
- Operation: General aviation
- Make and model: Boeing 747*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 65B150212
- Part serial: MHB1019
- Condition: Failed
- Location: Mlg
- Part time: 84,987 hours, 16,931 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN LANDING GEAR RETRACT ACTUATOR WAS RECEIVED FOR REPAIR WITH NO IDENTIFIED DISCREPANCY OTHER THAN BROKEN.  UNIT WAS SEIZED IN A TRANSIT POSITION. UPON DISASSEMBLY IT WAS FOUND FEED TUBE HAD BECOME LOOSE WITHIN THE ACTUATOR ASSEMBLY.  THIS CONDITION RESULTED IN SIGNIFICANT METAL DEBRIS BEING GENERATED THROUGHOUT THE UNIT AND SEIZING OF THE PISTON WITHIN THE CYLINDER BORE.  THIS IS THE FIRST UNIT IN SUCH A CONDITION THIS REPAIR STATION HAS EVER SEEN.  ALL INTERNAL COMPONENTS TO THE ACTUATOR EXPERIENCED SIGNIFICANT DAMAGE, NO MAJOR COMPONENT OF THE ACTUATOR IS REPAIRABLE OR SERVICEABLE.
